Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Aug 21, 2023, 1:49 PM CDT for 35 counties in Texas. It took effect at Aug 22, 2023, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2023, 1:49 PM CDT (18:49 UTC)
- In effect from
- Aug 22, 2023, 10:00 AM CDT
- Expired
- Aug 22, 2023, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
All 35 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS84 KFWD 211849 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 149 PM CDT Mon Aug 21 2023 TXZ100>103-115>119-121-122-129>135-141>148-156>162-174-175-220300- /O.NEW.KFWD.FW.W.0013.230822T1500Z-230823T0200Z/ /O.CON.KFWD.FW.W.0012.000000T0000Z-230822T0200Z/ Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Kaufman-Van Zandt-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Freestone- Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- 149 PM CDT Mon Aug 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW HUMIDITY, MODERATE WINDS, AND DROUGHT STRESSED VEGETATION FOR ALL BUT NORTHEAST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR LOW HUMIDITY, MODERATE WINDS, AND DROUGHT STRESSED VEGETATION FOR ALL BUT NORTHEAST TEXAS AND THE RED RIVER VALLEY... The National Weather Service in Fort Worth has issued a Red Flag Warning for critical fire weather conditions, which is in effect from 10 AM to 9 PM CDT Tuesday. * AFFECTED AREA...All areas along and west of the I-35 corridor or along and south of I-20. * TIMING...10 am to 9 pm Tuesday. * WINDS...Southeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...20 to 29 percent. * TEMPERATURES...100 to 105 degrees. * IMPACTS...Rapid ignition and spread of wildfires is possible due to persistent hot and dry conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ TXZ091-092-220200- /O.CON.KFWD.FW.W.0012.000000T0000Z-230822T0200Z/ Montague-Cooke- 149 PM CDT Mon Aug 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW HUMIDITY, MODERATE WINDS, AND DROUGHT STRESSED VEGETATION FOR ALL BUT NORTHEAST TEXAS... * AFFECTED AREA...All areas along and west of the I-35 corridor or along and south of I-20. * TIMING...Through 9 pm today. * WINDS...East 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...20 to 29 percent. * TEMPERATURES...Around 105 degrees * IMPACTS...Rapid ignition and spread of wildfires is possible due to persistent hot and dry conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ Barnes
4 follow-up statements
138 WWUS84 KFWD 220239 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 939 PM CDT Mon Aug 21 2023 TXZ100>103-115>119-121-122-129>135-141>148-156>162-174-175-221100- /O.CON.KFWD.FW.W.0013.230822T1500Z-230823T0200Z/ Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Kaufman-Van Zandt-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Freestone- Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- 939 PM CDT Mon Aug 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR LOW HUMIDITY, MODERATE WINDS, AND DROUGHT STRESSED VEGETATION FOR ALL BUT NORTHEAST TEXAS... * AFFECTED AREA...All areas along and west of the I-35 corridor or along and south of I-20. * TIMING...10 am to 9 pm Tuesday. * WINDS...Southeast 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...25 to 30 percent. * TEMPERATURES...100 to 106 degrees. * IMPACTS...Rapid ignition and spread of wildfires is possible due to persistent hot and dry conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
163 WWUS84 KFWD 221030 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 530 AM CDT Tue Aug 22 2023 TXZ100>103-115>119-121-122-129>135-141>148-156>162-174-175-222100- /O.CON.KFWD.FW.W.0013.230822T1500Z-230823T0200Z/ Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Kaufman-Van Zandt-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Freestone- Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- 530 AM CDT Tue Aug 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR LOW HUMIDITY, MODERATE WINDS, AND DROUGHT STRESSED VEGETATION FOR ALL BUT NORTHEAST TEXAS... * AFFECTED AREA...All areas along and west of the I-35 corridor or along and south of I-20. * TIMING...10 am to 9 pm today. * WINDS...East wind 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...23 to 30 percent. * TEMPERATURES...102 to 107 degrees. * IMPACTS...Rapid ignition and spread of wildfires is possible due to persistent hot and dry conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
335 WWUS84 KFWD 221907 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 207 PM CDT Tue Aug 22 2023 TXZ100>103-115>119-121-122-129>135-141>148-156>162-174-175-230200- /O.CON.KFWD.FW.W.0013.000000T0000Z-230823T0200Z/ Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Kaufman-Van Zandt-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Freestone- Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- 207 PM CDT Tue Aug 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW HUMIDITY, MODERATE WINDS, AND DROUGHT STRESSED VEGETATION FOR ALL BUT NORTHEAST TEXAS... * AFFECTED AREA...All areas along and south of I-20. * TIMING...through 9 pm today. * WINDS...East 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...102 to 108 degrees. * IMPACTS...Rapid ignition and spread of wildfires is possible due to persistent hot and dry conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
103 WWUS84 KFWD 230156 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 856 PM CDT Tue Aug 22 2023 TXZ100>103-115>119-121-122-129>135-141>148-156>162-174-175-230300- /O.EXP.KFWD.FW.W.0013.000000T0000Z-230823T0200Z/ Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Kaufman-Van Zandt-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Freestone- Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- 856 PM CDT Tue Aug 22 2023 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... The fire weather threat will marginally improve tomorrow, therefore the Red Flag Warning will be allowed to expire. However, the fire weather threat will remain elevated and the threat of new fire starts will remain high due to very dry vegetation across the region. Please continue to avoid all outside burning and welding. Do not toss lit cigarette butts outside. Report wildfires to the nearest fire department or law enforcement office. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Aug 21, 12:57 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 21, 12:57 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1257 PM CDT Mon Aug 21 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This Afternoon Through Tuesday/ A potent mid-level ridge will continue to keep hot and generally rain-free weather in place across North and Central Texas. With the ridge axis displaced a bit further north today, it won't get quite as hot as we've seen the past several days. However, this isn't much consolation as triple digit heat is still expected across the entire region. Breezy east winds will result in a critical fire threat for all but the northeast zones this afternoon and evening, as fuels remain remarkably dry and relative humidity falls to 20-30% across the region. Eyes will be on the Gulf of Mexico on Tuesday, as a potential tropical system moves into South Texas. Unfortunately, the vast majority of its associated shower and thunderstorm activity will remain south of our forecast area. However, there's still a low chance a stray shower or storm will find its way into our southern zones late Tuesday afternoon. While any rainfall that occurs wouldn't make a dent in the ongoing drought, it could at least provide some slight relief from the heat. If anything, increased cloud cover associated with the tropical system should keep much of Central Texas closer to the century mark tomorrow with highs near 100-103 degrees. For the rest of North and Central Texas, it'll be another rain-free day with high temperatures near 100-106 degrees. A Red Flag Warning remains in effect this afternoon and evening. A reissuance is possible tomorrow for a smaller portion of the area captured by the current RFW. Additionally, the Excessive Heat Warning currently in effect through this evening may need to be replaced with a Heat Advisory for Tuesday. No changes have been made to these products yet, however both will need to be addressed in subsequent forecast updates later today. Barnes && .LONG TERM... /Issued 254 AM CDT Mon Aug 21 2023/ /Tuesday through Sunday/ Although triple digit heat will continue through the weekend, there are a few things to highlight that are slightly encouraging and will hopefully be a hint of things to come as we move into the month of September. Unfortunately, the strong upper ridge that has been with us for as long as I can remember will remain the key weather maker through the week. The ridge is progged to weaken slightly while the center moves from the Midwest around midweek to the Panhandle by the weekend. Overall, afternoon temperatures will still be excessively hot, but instances of highs at or above 110 will decrease. As far as rain chances go, we will maintain some very low PoPs (10-20%) across parts of Central Texas Tuesday due to moisture and subtle lift associated with an easterly wave moving up the Rio Grande Valley. There is also a very low chance of afternoon sea breeze convection reaching the southeast zones Wednesday through Friday. Large scale subsidence will be a limiting factor so we will keep only slight chances mentioned. The extended models continue to show a weak cold front moving through North and Central Texas in the Saturday/Sunday time frame. Unfortunately, there is disagreement on just how cool it will get and whether rain will accompany it, but at least the GFS shows some spotty QPF across the forecast area. For now, we will keep PoPs low (10-20%). Looking ahead, there are indications that the ridge axis will shift even farther west early next week, especially in the ECMWF solution. While this is a welcomed sight, it is way too early to hang your hat on. 79 && .AVIATION... /NEW/ /18Z TAFs/ East winds will increase in speed within the next hour or two and will continue to vary in direction between 080-110 through the afternoon. Wind speeds near 10-15 knots are expected with occasional gusts to 20-25 knots possible. Winds will decrease to 5-8 knots near sunset this evening out of the ESE and will eventually return out of the SE overnight or early Tuesday morning. ESE winds between 10-15 knots may return again Tuesday afternoon. Otherwise, VFR will continue through the period. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 106 84 104 83 104 / 0 5 0 0 5 Waco 106 79 103 77 103 / 5 10 5 5 5 Paris 101 77 101 78 102 / 0 0 0 0 5 Denton 106 79 105 78 105 / 0 0 0 0 5 McKinney 105 79 102 79 102 / 0 0 0 0 5 Dallas 107 84 105 83 105 / 0 5 0 0 5 Terrell 107 79 104 78 104 / 5 5 0 0 10 Corsicana 106 82 105 79 105 / 5 10 0 0 10 Temple 105 79 103 76 104 / 10 10 10 5 5 Mineral Wells 107 79 105 76 106 / 5 5 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM CDT this evening for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. Red Flag Warning until 9 PM CDT this evening for TXZ091-092- 100>103-115>119-121-122-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Aug 21, 5:03 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 503 AM CDT Mon Aug 21 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 503 AM CDT Mon Aug 21 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Excessive heat along with an elevated to critical fire threat is expected across the entire region today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Triple-digit temperatures and high heat index values will prevail throughout the week. An elevated fire threat will accompany the heat. There will be a low chance for afternoon thunderstorms across portions of Central Texas Tuesday through Sunday. Lightning and gusty winds will be the primary hazard with any storm that manages to develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:00 PM CDT | Heat Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 51 hr |
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.